Return to the Health Forum | Post a Follow-Up

 o
Lotensin and Hydrochlorothiazide for HBP

Posted by Blueheron (My Page) on
Thu, Feb 19, 04 at 21:44

Anyone taking these two meds for High Blood Pressure? I have some side effects, like mild diarrhea, vertigo, and abdominal discomfort. I take the pills together.

I looked up the side effects on Google and these are all listed, mosty for the hydro. I'm thinking of stopping the meds. The doctor cut the diuretic in half when I complained about the side effects, but I still have them. I don't think you're supposed to just stop cold turkey, I think I'll gradually cut back on them, like take them every other day.


Follow-Up Postings:

 o
RE: Lotensin and Hydrochlorothiazide for HBP

Do you have a way to monitor your blood pressure? I think you really need to be careful if you have high blood pressure. I take something called Hyzaar (sorry to say, I don't know what's in it - it is part blood pressure medication, part diuretic) and I have no problem with it. Maybe your doctor would be willing to change your medication again until you get something you can live with.


 o
RE: Lotensin and Hydrochlorothiazide for HBP

You really should talk to your doc about this. He has all the medical knowledge. He wouldn't have prescribed the drugs unless he thought you need them.

That being said, now I'll confess that I quit taking my bp meds because I simply couldn't afford it. He switched me to one I could afford, but it lowered my heart rate so much that all I wanted to do all day and night was sleep. My heart rate got critically low. So he had to go to the more expensive one.

I really hate taking pills. So I decided that there were things I could do to lower my bp myself. I don't salt any of my foods at the table, nor when I'm cooking. Instead of salt, I use other spices (like LOTS of pepper). And I look for low sodium foods and eat more fruits and veggies. Also, I've been hearing that potassium helps lower bp, so I eat lots of bananas. I also avoid caffiene which can increase bp. Nicotine also raises bp. And exercise is great for reducing bp. Stress can raise bp, but exercise relieves stress, again lowering bp. Losing weight also can lower bp. Being happy also lowers your bp, so laugh a lot, do something you enjoy, hang out with friends you feel good with.

Pills are sometimes necessary, but I think oftentimes lifestyle changes can void out the need for pills. And I have been needing to make some lifestyle changes anyway. So I jumped in and have committed to living healthier so I don't end up having to take 10 pills a day like my 70 yr old mother does. That's just a bit much for me to swallow.

Casper


 o
RE: Lotensin and Hydrochlorothiazide for HBP

I take 1/2 of a 25mg tablet of h..c..zide per day. It really is effective, it works immediately to reduce HBP. As you know, it's a diuretic. I used to take a whole tab, but it was making me fatigued. If I don't take it, my legs swell up which is not good news. I never had your other symptoms. You should be aware because it's making you pee so often, you have to keep up with proper liquid and nutritional intake. The essential trace minerals and vitamins are being flushed through your system, so you have to keep up with it. GardenGhost is right in what he says.

As far as meds are concerned, thank goodness hyd..chl..zide is really cheap, if taking a half tab. I'd say continue to take it, it's very important. You may have to experiment with the dosage.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here